After taking doctor prescribed vitamin D2 at 50,000 IU once a week for 10 weeks and 3 weeks off of it per doctor order to get a reliable reading, my results from a blood test done on 5/17/12 show I'm only at 34ng. The doctor only recommended 2,000 IU a day from here on out. Based on what I've read on this board and many others, that is a low maintenance dose for someone who is at an adequate vitamin D level of say 60-80. I tried 10,000 IU of vitamin D3 a day with food for a week but gave up due to stomach upset after each dose. I'm thinking of trying liquid D3 at 5,000 IU a day. Any suggestions on how to proceed with recovery? I still have all the same miserable symptoms. The worst being the flu like sick feeling, brain fog, EXTREME fatigue, ringing in ears, headaches, dizzy, lightheaded, tingling hands and feet, burning sensation on hands,forearms, feet and calves.This doctor claims my blood results only show a vitamin D deficiency. B12 and ferritin were tested on 5/17/12 as well but apparently came back within this doctor's guidelines. The severe symptoms started on 12/07/11 so about 6 months of this. Thank you to anyone who takes the time to respond. It is appreciated.
Oh yuck! You MUST be feeling miserable. That your doc doesn't know what to give you isn't surprising. The docs at Mayo didn't know how to treat my vitamin D deficiency correctly! I would try a liquid D if I were you. You can get it in drops so you can play around with the dosage to what you can tolerate with your stomach issues. Then, you should be sure you are getting at least 600 units of magnesium daily. Magnesium helps absorb your D. If you want a really good book about the ins and outs of vitamin D, I recommend The VitaminD Sourcebook. It's excellent! Also, are you getting adequate exposure to the sun? Ten minutes 3x per week, with most of your skin exposed, is the minimum weekly recommendation and is the best way to get your D. You cant rely on food at all to build it up. Lastly, it takes a LONG time to build up vitamin D when you are low. My mom and I are still struggling with it and we were diagnosed in February. It sounds like you are slowly making progress so that is great. Be kind to yourself as you heal-and dont make any life changing decisions with that brain fog! Let me know if you have more questions!
...and most importantly, be sure you are taking vitamin D3. Vitamin D is a pre-hormone. Your body turns D3 into D2. D2 is a storage hormone and won't help you get better. Controversial if you research it, but it is true.
If there is tingling involved in regards to vitamin D deficiency it is either calcium or magnesium related. Flu like symptoms combined with nerve issues can be seen with Lyme disease. As for vitamin B12 serum, make sure your levels are above 800pg/mL or 600pmol/L.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.